MAUDE Adverse Event Report: COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION

COOK INC SPHERE INFLATION DEVICE; MAV SYRINGE, BALLOON INFLATION
Catalog Number CID-20-30
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the three way stop cock would not tighten on the sphere inflation device.The device was being used during a balloon angioplasty procedure.According to the initial reporter, the patient did not experience any adverse effects nor require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable, or unchanged.Investigation ¿ evaluation.Not reportable.This incident was previously reported to capture the initially reported failure mode.However, following a cross functional assessment of the risks posed by this failure mode, it was determined that the risk to the patient is not substantial enough to warrant reporting under part 21 cfr part 803 reporting regulations.As such, this incident has been reassessed and is no longer reportable.A review of the dimensional verification, complaint history, device history record, drawing, manufactures instructions, quality control, trends, and a functional test & visual inspection of the returned device were conducted during the investigation.This device is provided through a third party supplier, who also performed the device investigation.The visual inspection of the returned device confirmed that there were no visual anomalies noted on the device.The balloon mating component was not returned for investigation.After the visual inspection was conducted, the general luer fitting test/qualification was conducted for the male and female ports on the stopcock.Both ports were verified.Additionally, a functional test was performed by the device manufacturer.This test was performed twice and consisted of connecting the male luer of the complaint inflation device to each female luer of the complaint stopcock, and then connecting those to the pressure indicator.Each iteration of iteration of the test following the same procedure, except for the connection.The device was filled with distilled water and aspirated.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.The pressure was then increased in the device, the gauge needled responded accordingly, and the stopcock remained securely connected to the device and pressure indicator for both test.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.It should be noted there were three other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could be traced to the user.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SPHERE INFLATION DEVICE
Common Device Name
MAV SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7748802
Report Number1820334-2018-02331
Device Sequence Number13802779
Product Code MAV
UDI-Device Identifier10827002310275
UDI-Public(01)10827002310275(17)210331(10)96271391
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K953522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberCID-20-30
Device Lot Number96271391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1